Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 74, NWS Northern Indiana

October 15, 2012

NWS Northern Indiana issued this small craft advisory at Oct 15, 2012, 10:52 PM EDT. It took effect at Oct 16, 2012, 2:00 PM EDT. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 10:52 PM EDT (02:52 UTC)
In effect from
Oct 16, 2012, 2:00 PM EDT
Expired
Oct 19, 2012, 11:00 AM EDT
In force
69 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WHUS73 KIWX 160252
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT MON OCT 15 2012

LMZ043-046-161100-
/O.NEW.KIWX.SC.Y.0074.121016T1800Z-121017T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO
8 AM EDT WEDNESDAY. 

* WINDS: SOUTH 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
14 follow-up statements
348 
WHUS73 KIWX 160841
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EDT TUE OCT 16 2012

LMZ043-046-161645-
/O.EXT.KIWX.SC.Y.0074.121016T1800Z-121018T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT THURSDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS. GUSTS TO 25 TO 30 KNOTS FROM THIS
  AFTERNOON THROUGH THURSDAY MORNING.

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
421 
WHUS73 KIWX 161507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 AM EDT TUE OCT 16 2012

LMZ043-046-162315-
/O.CON.KIWX.SC.Y.0074.121016T1800Z-121018T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1107 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS: SOUTHEAST BECOMING SOUTH 15 TO 20 KNOTS. GUSTS TO 25 TO
  30 KNOTS FROM THIS AFTERNOON THROUGH THURSDAY MORNING.

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
342 
WHUS73 KIWX 161927
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT TUE OCT 16 2012

LMZ043-046-170330-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121018T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
327 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS: SOUTHEAST BECOMING SOUTH 15 TO 20 KNOTS. GUSTS TO 25 TO
  30 KNOTS THROUGH THURSDAY MORNING.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND 4 TO 7 FEET WEDNESDAY
  AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
298 
WHUS73 KIWX 170220
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EDT TUE OCT 16 2012

LMZ043-046-171030-
/O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1020 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT
THURSDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30
  KNOTS WEDNESDAY AND THURSDAY.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
920 
WHUS73 KIWX 170755
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT WED OCT 17 2012

LMZ043-046-171600-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 AM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30
  KNOTS.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
793 
WHUS73 KIWX 171455
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EDT WED OCT 17 2012

LMZ043-046-172300-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1055 AM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30 
  KNOTS. 

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
687 
WHUS73 KIWX 171914
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT WED OCT 17 2012

LMZ043-046-180315-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
314 PM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30 
  KNOTS. 

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
794 
WHUS73 KIWX 180145
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EDT WED OCT 17 2012

LMZ043-046-180945-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
945 PM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS: SOUTHEAST WINDS TO 30 KNOTS VEERING SOUTHWEST.

* WAVES: 2 TO 4 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
050 
WHUS73 KIWX 180810
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 AM EDT THU OCT 18 2012

LMZ043-046-181615-
/O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 AM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS BACKING SOUTH TONIGHT

* WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET THIS EVENING AND 2
  TO 4 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
176 
WHUS73 KIWX 181403
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EDT THU OCT 18 2012

LMZ043-046-182215-
/O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 AM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS BACKING SOUTH TONIGHT. A FEW
  GUSTS TO 35 KNOT GALES POSSIBLE THIS AFTERNOON. 

* WAVES: 4 TO 8 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT AND 2 TO 4
  FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
501 
WHUS73 KIWX 182038
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT THU OCT 18 2012

LMZ043-046-190445-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
438 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS.

* WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
877 
WHUS73 KIWX 182250
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 PM EDT THU OCT 18 2012

LMZ043-046-190700-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
650 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES THIS
  EVENING. 

* WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
629 
WHUS73 KIWX 190203
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EDT THU OCT 18 2012

LMZ043-046-191015-
/O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
896 
WHUS73 KIWX 190845
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT FRI OCT 19 2012

LMZ043-046-191500-
/O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WINDS: BECOMING SOUTHWEST TO WEST AT 5 TO 15 KNOTS.

* WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 7:30 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Oct 15, 7:30 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT MON OCT 15 2012

.AVIATION.../00Z TAFS/

HIGH PRESSURE RIDGE WILL MOVE ACROSS NRN INDIANA TONIGHT RESULTING
IN LIGHT NW WINDS BACKING TO SOUTH. BACK EDGE OF STRATO CU DECK
MOVG SLOWLY EAST ACROSS THE AREA THIS EVE SHOULD MOVE EAST OF FWA
AROUND 00Z AS RIDGE APPROACHES. SOME CIRRUS UPSTREAM IN ILLINOIS
SHOULD MOVE ACROSS NRN INDIANA OVERNIGHT... OTRWS A GOOD
RADIATIONAL COOLING SETUP. 18Z NAM BUFR SOUNDINGS SUGGESTS SOME
POTENTIAL FOR FOG TO DEVELOP AT THE TERMINALS... ESPECIALLY FWA
WHERE CLEARING LATER AND FCST LOW LEVEL MOISTURE DEEPER. ADDED A
TEMPO VSBY RESTRICTION THERE TOWARD DAWN. SOUTHERLY WINDS WILL
INCREASE TUE AS RIDGE MOVES AWAY FROM THE AREA AND A TROF
APPROACHES THE MID/UPR MS VALLEY. AIRMASS RATHER DRY TO THE S-SW
SO JUST SCT-BKN MID/HIGH CLOUDS EXPECTED DURING THE DAY.

&&

.PREV DISCUSSION... /ISSUED 400 PM EDT MON OCT 15 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
TRANQUIL SHORT TERM PD. ANTICIPATE CONTD EROSION OF STRATOCU DECK
ACRS NERN HALF OF CWA THROUGH EVE/MIDNIGHT. SFC RIDGE AXIS FM WI
INTO SRN IL CONTS EWD MARCH TO NEAR I69 BY DAYBREAK TUE AND LLVL
THERMAL TROF ADVANCE INTO LWR GRTLKS SHOULD PORTEND TO DECENT
LONGWAVE LOSSES/SHARP SFC INVERSION DVLPMENT IN 06-12 UTC
TIMEFRAME AS BLYR DECOUPLES UNDER MOSTLY CLEAR SKIES.
MEANWHILE...INCRSD LLJ/RETURN FLOW ESTABLISHES ACRS PLAINS INTO
ERN IA...ALLOWING TAP OF DECENT WAA BY MIDDAY FOR STRONG DIURNAL
PLUS RISES...SPCLY ACRS WRN CWA WITH GRTR MIXED DEPTH ALONG NERN
EDGE OF THERMAL RIDGE PUSH EXPECTED. TEMPS GNRLY AT OR ABOVE HIGH
SIDE OF MOS...IN LINE WITH PRIOR TRENDING. THEREAFTER...MINORING
OF NRN ROCKIES WAVE IN DEFERENCE TO MORE ROBUST WAS OFF BC/PAC NW
AFFORDS INCRS IN MID LVL MOISTURE/JET SUPPORT TOWARD LATE TUE
NIGHT. HOWEVER...JET FOCUS SHOULD REMAIN WELL NORTH OF CWA AND
WITH DRY SUB CLOUD LYR/HIGH NEAR SFC CPDS ACRS SRN GRTLKS HAVE
KEPT DRY...AWAITING INCRSD LLVL MFLUX CONVERGENCE WITH MORE
SUBSTANTIVE SYSTEM LATER/MIDWEEK.

LONG TERM...WEDNESDAY THROUGH MONDAY

STRONG 150+ KT PACIFIC JET WILL COME ONSHORE OVER THE NORTHWEST
CONUS BY TOMORROW. THIS JET WILL DIVE ACROSS THE CENTRAL PLAINS BY
WEDNESDAY AS A LARGE CLOSED UPPER LEVEL LOW DEVELOPS OVER THE UPPER
MIDWEST. SEVERAL LOBES OF VORTICITY WILL ROTATE AROUND THE UPPER LOW
THROUGH THE END OF THE WEEK AS IT SLOWLY MIGRATES ACROSS THE GREAT
LAKES REGION. THE FIRST SUCH VORTICITY MAXIMUM WILL SEND A STRONG
COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT AS IMPRESSIVE UPPER
LEVEL DIVERGENCE IN THE LEFT EXIT REGION AIDS SURFACE CYCLOGENESIS
OVER THE WESTERN GREAT LAKES. DEEP SOUTHWEST FLOW AHEAD OF THIS
FRONT WILL ADVECT VERY WARM/MOIST AIR INTO THE REGION ON WEDNESDAY.
850MB TEMPS WILL BE AROUND 12C AND INHERITED FORECAST OF HIGHS IN
THE LOW 70S SEEMS REASONABLE DESPITE INCREASING CLOUD COVER. 850MB
DEWPOINTS WILL ALSO CLIMB TO AROUND 8C WITH PW VALUES OVER AN INCH.
WITH PLENTY OF AVAILABLE MOISTURE...MOIST ADIABATIC LAPSE
RATES...AND IMPRESSIVE DYNAMICS/CVA ALOFT EXPECT NUMEROUS SHOWERS
OVER THE AREA WEDNESDAY NIGHT.

FORECAST THEREAFTER BECOMES SOMEWHAT CONVOLUTED AS LOW PRESSURE
SYSTEM BECOMES VERTICALLY STACKED AND MEANDERS ACROSS THE REGION.
THIS LARGE BAROTROPIC LOW WILL TRY TO WRAP DRIER AIR INTO THE REGION
BUT A FEW WEAK SHORTWAVES ROTATING AROUND THE LARGE VORTEX AND VERY
COLD AIR ALOFT...-30C AT 500MB...WILL SUPPORT PERIODIC SHOWERS
THURSDAY AND FRIDAY. NEEDLESS TO SAY...DETAILS REMAIN HAZY AND MODEL
SOLUTIONS VARY REGARDING THE TIMING AND EVOLUTION OF THIS SYSTEM.
WILL THEREFORE CONTINUE LOW CHANCE POPS THROUGH FRIDAY. SLIGHTLY
HIGHER CONFIDENCE IN TEMPERATURES THOUGH AS ABUNDANT CLOUDS AND COLD
THERMAL PROFILES SUGGEST LIMITED DIURNAL SWINGS WITH HIGHS ONLY IN
THE MID TO UPPER 50S AND LOWS IN THE LOW TO MID 40S. FORECAST
CONFIDENCE FURTHER DECREASES AS WE HEAD INTO THE WEEKEND AND EARLY
NEXT WEEK. LATEST 12Z GFS AND ECMWF HAVE VASTLY DIFFERENT SOLUTIONS
REGARDING THE EVOLUTION OF ENERGY OVER THE GULF OF ALASKA AND THE
RESULTING DOWNSTREAM EFFECTS. THEREFORE MADE ONLY MINOR CHANGES TO
THE GOING FORECAST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...AGD
AVIATION...JT
Hazardous weather outlook, Oct 15, 5:21 AM EDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 AM EDT MON OCT 15 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
521 AM EDT MON OCT 15 2012 /421 AM CDT MON OCT 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
521 AM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN FOR MUCH
OF THE TUESDAY THROUGH THURSDAY PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.